Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Hastings, NE

April 29, 2010Nuckolls County, Thayer County, Nebraska; Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Apr 29, 2010, 6:56 PM CDT for Nuckolls County, Thayer County, Nebraska; Jewell County, Mitchell County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2010, 6:56 PM CDT (23:56 UTC)
Expired
Apr 29, 2010, 7:45 PM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS, Nuckolls County, NE, Thayer County, NE

The radar

The Grand Island radar (KUEX), 70 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 4:39 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 619 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
619 m²/s²
0-3 km storm-relative helicity
554 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WUUS53 KGID 292356
SVRGID
KSC089-123-NEC129-169-300045-
/O.NEW.KGID.SV.W.0013.100429T2356Z-100430T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
656 PM CDT THU APR 29 2010

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTH CENTRAL MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 745 PM CDT

* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF JEWELL...OR 11 MILES NORTHWEST OF BELOIT...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JEWELL...RANDALL...MANKATO...MONTROSE...FORMOSO...LOVEWELL STATE
  PARK...WEBBER...HARDY...BYRON...CHESTER AND RUSKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4004 9755 3999 9760 3999 9792 3968 9792
      3947 9814 3953 9844 4020 9785
TIME...MOT...LOC 2355Z 218DEG 39KT 3964 9818
WIND...HAIL 60MPH 1.00IN

$$

KB
3 follow-up statements
882 
WWUS53 KGID 300021
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT THU APR 29 2010

KSC089-123-300030-
/O.CAN.KGID.SV.W.0013.000000T0000Z-100430T0045Z/
JEWELL KS-MITCHELL KS-
721 PM CDT THU APR 29 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MITCHELL COUNTY 
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEWELL COUNTY HAS BEEN 
REPLACED WITH A TORNADO WARNING. 

LAT...LON 4000 9793 4001 9802 4020 9785 4004 9755
      3999 9760
TIME...MOT...LOC 0020Z 215DEG 82KT 4014 9771

$$

NEC129-169-300045-
/O.CON.KGID.SV.W.0013.000000T0000Z-100430T0045Z/
THAYER NE-NUCKOLLS NE-
721 PM CDT THU APR 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NUCKOLLS AND SOUTHWESTERN THAYER COUNTIES UNTIL 745 PM CDT...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
BYRON...OR 34 MILES NORTH OF CONCORDIA...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 9793 4001 9802 4020 9785 4004 9755
      3999 9760
TIME...MOT...LOC 0020Z 215DEG 82KT 4014 9771
WIND...HAIL 60MPH 1.00IN

$$

KB
698 
WWUS53 KGID 300031
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT THU APR 29 2010

NEC129-169-300045-
/O.CON.KGID.SV.W.0013.000000T0000Z-100430T0045Z/
THAYER NE-NUCKOLLS NE-
731 PM CDT THU APR 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NUCKOLLS AND SOUTHWESTERN THAYER COUNTIES UNTIL 745 PM CDT...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BYRON...OR 33 MILES NORTH OF CONCORDIA...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN THAYER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4000 9793 4001 9786 4017 9779 4004 9755
      3999 9760
TIME...MOT...LOC 0031Z 221DEG 45KT 4006 9770
WIND...HAIL 60MPH 1.00IN

$$

KB
953 
WWUS53 KGID 300040
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT THU APR 29 2010

NEC129-300048-
/O.CAN.KGID.SV.W.0013.000000T0000Z-100430T0045Z/
NUCKOLLS NE-
740 PM CDT THU APR 29 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NUCKOLLS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4016 9779 4004 9755 3999 9760 4000 9781
TIME...MOT...LOC 0038Z 222DEG 43KT 4007 9765

$$

NEC169-300045-
/O.CON.KGID.SV.W.0013.000000T0000Z-100430T0045Z/
THAYER NE-
740 PM CDT THU APR 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
THAYER COUNTY UNTIL 745 PM CDT...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED BETWEEN 
BYRON AND CHESTER...OR 32 MILES NORTH OF CONCORDIA...MOVING 
NORTHEAST AT 40 MPH.

ANOTHER VERY STRONG THUNDERSTORM WAS APPROACHING SOUTHERN THAYER 
COUNTY FROM THE SOUTH. 

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN THAYER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4016 9779 4004 9755 3999 9760 4000 9781
TIME...MOT...LOC 0038Z 222DEG 43KT 4007 9765
WIND...HAIL 60MPH 1.00IN

$$

KB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:45 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 29, 2:45 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
245 PM CDT THU APR 29 2010

.SHORT TERM...TONIGHT THROUGH 12Z SATURDAY.  THE MAIN CONCERNS WILL
BE THE CHANCE OF SHOWERS/THUNDERSTORMS TONIGHT AND FRIDAY.
AFTERNOON SURFACE ANALYSIS PLACED A FRONTAL BOUNDARY FROM EASTERN
NEBRASKA SOUTHWARD INTO CENTRAL AND SOUTHWEST KANSAS.  THE FRONT IS
EXPECTED TO BE THE PRIMARY FOCUS FOR STRONG TO SEVERE THUNDERSTORMS
LATE THIS AFTERNOON INTO THE EVENING.  BEHIND THE FRONT...A MID
LEVEL WAVE WILL HELP GENERATE A SECONDARY AREA OF CONVECTION ACROSS
PARTS OF CENTRAL NEBRASKA INTO NORTH CENTRAL KANSAS. THE INSTABILITY
AXIS ASSOCIATED WITH THE SOUTHERN FRONTAL BOUNDARY COULD CLIP THE
FAR SOUTH AND EAST PART OF THE FORECAST AREA THIS EVENING...WHILE
AREAS BEHIND THE FRONT WILL HAVE MUCH LESS INSTABILITY AVAILABLE.
THIS SHOULD KEEP THE PRIMARY SEVERE WEATHER THREAT LOCATED SOUTH AND
EAST OF A LINE FROM ROUGHLY OSCEOLA TO OSBORNE...THOUGH AN ISOLATED
STRONG STORM CANNOT BE RULED OUT FARTHER NORTH AND WEST. THE MID
LEVEL DEFORMATION ZONE IS SLOW TO MOVE EAST TONIGHT...AND HAVE
KEPT A CHANCE OF SHOWERS/ISOLATED THUNDERSTORMS IN THE FORECAST
THROUGH THE OVERNIGHT HOURS.

FRIDAY IS POTENTIALLY LOOKING WETTER THAN IT DID 24 HOURS AGO WITH
THE 12Z NAM/GFS BOTH BRINGING ACROSS ANOTHER MID LEVEL WAVE.
INSTABILITY IS NOT VERY HIGH WITH MUCAPE VALUES OF ONLY 100-300
J/KG.  DEBATED ADDING ISOLATED THUNDERSTORMS TO THE GRIDS...BUT
DECIDED TO JUST GO WITH SHOWERS FOR NOW SINCE THE THUNDERSTORM
CHANCES APPEAR TO BE QUITE LIMITED.  HAVE BOOSTED POPS ON FRIDAY
INTO THE 40 PERCENT RANGE ACROSS THE CENTRAL AND EAST...BUT DID NOT
WANT TO GO TOO HIGH SINCE THE 12Z ECMWF ALSO SHOWS THE WAVE
PASSING...BUT HAS LESSER QPF ASSOCIATED WITH IT.  HIGH TEMPERATURES
ON FRIDAY WERE ALSO COOLED A BIT WITH MORE CLOUDS IN THE
FORECAST. WILL AIM FOR HIGHS IN THE LOWER 60S. A FEW SHOWERS COULD
LINGER IN THE EAST FRIDAY EVENING....BUT CONFIDENCE IS NOT HIGH
ENOUGH IN THAT TO INTRODUCE POPS AT THIS POINT.

.LONG TERM...12Z SATURDAY THROUGH THURSDAY. FOCUS IN ON
PRECIPITATION CHANCES LATE IN THE WEEKEND/EARLY NEXT WEEK AND
TEMPERATURES THROUGH THE PERIOD.

THE AREA WILL FIND ITSELF IN BETWEEN THE TWO MAIN WEATHER SYSTEMS OF
INTEREST ON SATURDAY. A LONGWAVE TROUGH WILL CONTINUE TO ENCOMPASS
MUCH OF THE CENTRAL AND WESTERN CONUS...BUT THE TWO EMBEDDED
CIRCULATION CENTERS WILL SPLIT THE AREA TO THE NORTH AND
SOUTH...WITH MAIN UPPER LOW CENTER OVER THE NORTHERN PLAINS/UPPER
MIDWEST INTO SOUTHERN CANADA AND ANOTHER SHORTWAVE EJECTING
NORTHEAST OUT OF THE BASE OF THE TROUGH REMAINING TO THE SOUTHEAST
ACROSS THE SOUTHERN PLAINS AND SOUTHEAST KANSAS INTO MO. DRY
CONDITIONS EXPECTED FOR THE CWA SATURDAY AND SATURDAY NIGHT IN
BETWEEN THESE WAVES...AND WESTERLY DOWNSLOPING WINDS WILL HELP TEMPS
CLIMB INTO THE LOWER TO MID 60S FOR HIGHS.

A BIT OF A MESSY UPPER-LEVEL PATTERN PREVAILS INTO SUNDAY AS
LONGWAVE TROUGH REMAINS IN PLACE OVER THE CENTRAL CONUS...WITH A FEW
EMBEDDED LOWS/SHORTWAVES OF INTEREST. MID-LEVEL FORCING INCREASES
ACROSS THE AREA SUNDAY AND SUNDAY NIGHT AHEAD OF SOME SHORTWAVE
ENERGY LIFTING OUT OF THE CENTRAL ROCKIES. THE SURFACE PATTERN IS
ALSO SOMEWHAT CONVOLUTED DUE TO THE INTERACTION BETWEEN VARIOUS
UPPER WAVES...BUT EXPECT A SURFACE BOUNDARY TO LIE SOMEWHERE ACROSS
NE OR KS AS MAIN MID/UPPER CIRCULATION OVER THE NORTHERN
PLAINS/UPPER MIDWEST DRIVES NORTHERLY WINDS FROM THE NORTHERN PLAINS
INTO KS OR NE...WHILE THE CYCLONIC CIRCULATION AROUND A DEEPENING
SURFACE LOW OVER THE TX PANHANDLE BRINGS SOUTHERLY WINDS INTO KS AND
POSSIBLY AS FAR NORTH AS SOUTHERN NE. EXACTLY WHERE THE BOUNDARY
DIVIDING THESE NORTHERLY AND SOUTHERLY WINDS SETS UP IS STILL
UNCERTAIN....BUT IT MAY AUGMENT THE MID-LEVEL FORCING TO PROVIDE A
BETTER CHANCE FOR SOME SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT. MOISTURE AND RESULTANT INSTABILITY IS EXPECTED TO BE
LIMITED...BUT LIKELY ENOUGH TO SUPPORT AT LEAST SOME THUNDER
PARTICULARLY ACROSS THE SOUTH/SOUTHEAST CWA. A FEW SHOWERS MAY
LINGER INTO MONDAY AS THE MID/UPPER TROUGH AXIS CONTINUES TO SLIDE
ACROSS...BUT WILL SEE INCREASING SUBSIDENCE BY MONDAY EVENING AS THE
TROUGH AXIS PRESSES EAST OF THE AREA...AND WILL DRY THINGS OUT
ACCORDINGLY. CONCERNING TEMPS...CLOUDS/PRECIP WILL LIKELY HOLD HIGHS
IN THE LOWER/MID 60S IN MOST AREAS ON SUNDAY...BUT WILL START TO SEE
A REBOUND ON MONDAY AS HEIGHTS BEGIN TO RISE IN WAKE OF THE
DEPARTING TROUGH.

MAINTAINED A DRY FORECAST FOR THE REMAINDER OF THE PERIOD...ALTHOUGH
NOT COMPLETELY SOLD ON THIS IDEA. THE UPPER FLOW TRANSITIONS TO
ZONAL TO SOUTHWESTERLY TUESDAY AND WEDNESDAY...LEADING TO WARMING
TEMPS DURING THIS TIME. AN UPPER WAVE RIDING ACROSS THE NORTHERN
PLAINS/SOUTHERN CANADA SENDS A FRONT SOUTH TUESDAY OR TUESDAY
NIGHT...BUT MOISTURE AVAILABILITY IS STILL IN QUESTION AND
CONSIDERING THIS ALONG WITH THE LACK OF ANY UPPER FORCING THIS FAR
SOUTH...DECIDED TO KEEP THINGS DRY AT LEAST FOR THE TIME BEING BUT
THIS WILL NEED TO BE WATCHED. THE OTHER CONCERN IS WEDNESDAY NIGHT
OR THURSDAY AS VARIOUS MODELS SHOW A FAST-MOVING SHORTWAVE POSSIBLY
LIFTING OUT OF THE ROCKIES. AGAIN...WASN/T QUITE READY TO THROW IN
POPS AT THIS JUNCTURE BUT ANOTHER PERIOD TO KEEP AN EYE ON.

&&

.AVIATION...18Z TAF. THE PRIMARY CONCERN WILL BE THE CHANCE OF
SHOWERS/THUNDERSTORMS. A PASSING FRONTAL BOUNDARY WILL BE THE
FOCUS FOR THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. THIS
ACTIVITY SHOULD BE WELL SOUTH AND EAST OF KGRI...HOWEVER
ADDITIONAL SHOWERS/ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS CENTRAL NEBRASKA AS AN UPPER TROUGH MOVES THROUGH LATER
TONIGHT. THIS SHOULD KEEP IT DRY AT KGRI THROUGH MOST OF THE
AFTERNOON...BUT THE RAIN CHANCES SHOULD INCREASE THIS EVENING.
WILL CARRY A TEMPO GROUP FOR SHOWERS THIS EVENING THOUGH ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE. DID NOT WANT TO OVERSTATE THE
CASE FOR THUNDERSTORMS IN THE TAF IN A TEMPO GROUP...AND SINCE
PROB GROUPS ARE NOT ALLOWED IN THE FIRST 9 HOURS OF THE TAF...THE
HINT FOR THUNDERSTORMS AT KGRI WILL BE FOUND IN CB MENTIONED ALONG
WITH THE CLOUD GROUP THIS EVENING. CEILINGS WILL GRADUALLY LOWER
WITH THE RAIN AND COULD GET STUCK IN THE MVFR RANGE OVERNIGHT INTO
FRIDAY MORNING. ANOTHER UPPER TROUGH WILL APPROACH ON FRIDAY WITH
ANOTHER CHANCE OF SHOWERS LATE IN THE PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

CK/KB
Hazardous weather outlook, Apr 29, 5:39 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
539 PM CDT THU APR 29 2010

KSZ005-006-017-NEZ039>041-046>049-060>064-072>076-082>085-301200-
PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-
POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-
ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-
539 PM CDT THU APR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA
NORTHWEST OF A GENEVA TO NELSON LINE...AS WELL AS FOR PORTIONS
OF NORTH CENTRAL KANSAS NORTHWEST OF A MANKATO TO OSBORNE LINE.

.DAY ONE...TONIGHT.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS
EVENING...PRIMARILY AFTER 8 PM...WITH THE MOST LIKELY THREAT
BEING HAIL TO THE SIZE OF NICKELS...AND GUSTY WINDS TO 50 MPH. THE
STRONGEST AND POTENTIALLY SEVERE THUNDERSTORMS WILL MOST LIKELY BE
CONFINED TO THE SOUTHEAST OF THIS GENEVA...NELSON...MANKATO...OSBORNE
LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SUNDAY
AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ007-018-019-NEZ077-086-087-301200-
JEWELL-OSBORNE-MITCHELL-FILLMORE-NUCKOLLS-THAYER-
539 PM CDT THU APR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA
ALONG AND SOUTHEAST OF A GENEVA TO NELSON LINE...AS WELL AS FOR PORTIONS
OF NORTH CENTRAL KANSAS ALONG AND SOUTHEAST OF A MANKATO TO OSBORNE LINE.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...THE
PRIMARY THREAT WILL BE LARGE HAIL TO THE SIZE OF
SILVER DOLLARS...DAMAGING WINDS OF 60 MPH...AND LOCALLY HEAVY
RAINFALL. THERE IS ALSO A SLIGHT CHANCE OF AN ISOLATED TORNADO
PRIMARILY TO THE SOUTHEAST OF A HEBRON NEBRASKA...TO BELOIT
KANSAS LINE.

THUNDERSTORMS WILL LINGER AFTER MIDNIGHT...HOWEVER THEY ARE NOT
EXPECTED TO BE AS STRONG.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SUNDAY
AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS
PORTIONS OF THE AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, Apr 29, 6:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 E HUBBELL             40.01N 97.46W
04/29/2010  M1.75 INCH       THAYER             NE   TRAINED SPOTTER

&&

DOXEY
Local storm report, Apr 29, 6:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             GILEAD                  40.15N 97.42W
04/29/2010  M1.25 INCH       THAYER             NE   FIRE DEPT/RESCUE

            MOSTLY QUARTER SIZE HAIL, FEW LARGER

&&

DOXEY
Special weather statement, Apr 29, 6:49 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT THU APR 29 2010

KSZ007-019-300015-
JEWELL KS-MITCHELL KS-
649 PM CDT THU APR 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MITCHELL AND JEWELL
COUNTIES UNTIL 715 PM CDT...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTROSE...OR 20 MILES NORTH OF BELOIT...
MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FORMOSO...
  LOVEWELL STATE PARK...
  WEBBER...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3940 9839 3958 9848 3999 9806 3999 9792
      3965 9792 3942 9812
TIME...MOT...LOC 2349Z 218DEG 59KT 3978 9809

KB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 6:20 PM CDTSevere Thunderstorm WarningGIDThayer40 min
Apr 29, 4:28 PM CDTSevere Thunderstorm WarningGIDMitchell20 min
Apr 29, 5:36 PM CDTSevere Thunderstorm WarningGIDMitchell27 min
Apr 29, 6:49 PM CDTSpecial Weather StatementGIDJewell26 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.